Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.




Inequalities for a symmetric elliptic integral

Author: B. C. Carlson
Journal: Proc. Amer. Math. Soc. 25 (1970), 698-703
MSC: Primary 33.19
MathSciNet review: 0257412
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Inequalities are found for an incomplete elliptic integral of the first kind which represents the reciprocal of the capacity of an ellipsoid with semiaxes $x,\;y,\;z$. One sequence of symmetric algebraic functions of $x,\;y,\;z$ converges to the value of the integral from below and two from above. Among the elements of these sequences are upper and lower approximations due to Pólya and Szegö.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 33.19

Retrieve articles in all journals with MSC: 33.19

Additional Information

Keywords: Elliptic integrals, inequalities, ellipsoid, capacity, duplication theorem, hypergeometric <IMG WIDTH="21" HEIGHT="20" ALIGN="BOTTOM" BORDER="0" SRC="images/img1.gif" ALT="$R$">-functions
Article copyright: © Copyright 1970 American Mathematical Society